Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2006, 6:37 PM MST for Graham County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 6:37 PM MST (01:37 UTC)
- Expired
- Jul 25, 2006, 7:30 PM MST
- In force
- 53 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Graham County, AZ
The radar
The Tucson radar (KEMX), 141 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 260139 SVRTWC AZC009-260230- /O.NEW.KTWC.SV.W.0077.060726T0137Z-060726T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 637 PM MST TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SAFFORD * UNTIL 730 PM MST * AT 629 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BYLAS TO 9 MILES NORTHEAST OF SAFFORD. THESE STORMS WERE MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLOMON...BYLAS...CALVA...FORT THOMAS...THATCHER...PIMA...SWIFT TRAIL JUNCTION...FRYE MESA DAM...MOUNT GRAHAM AND JUNCTION OF HIGHWAYS 191 AND 266. THIS STORM WILL PRODUCE DAMAGING WINDS...HEAVY RAIN AND LOCAL AREAS OF BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. LAT...LON 3341 11023 3279 10933 3251 10962 3303 11043 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 260153 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 653 PM MST TUE JUL 25 2006 AZC009-260230- /O.CON.KTWC.SV.W.0077.000000T0000Z-060726T0230Z/ GRAHAM AZ- 653 PM MST TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR CENTRAL GRAHAM COUNTY... AT 646 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BYLAS TO SOLOMON...MOVING SOUTH SOUTHWEST AROUND 15 MPH. THE SAFFORD AIRPORT RECORDED A WIND GUST TO 64 MPH AT 643 PM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAFFORD...FORT THOMAS...THATCHER...PIMA...SWIFT TRAIL JUNCTION... MOUNT GRAHAM...JUNCTION OF HIGHWAYS 191 AND 266 AND FRYE MESA DAM THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3341 11023 3279 10933 3251 10962 3303 11043 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 260233 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 732 PM MST TUE JUL 25 2006 AZC009-260242- /O.EXP.KTWC.SV.W.0077.000000T0000Z-060726T0230Z/ GRAHAM AZ- 732 PM MST TUE JUL 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAHAM COUNTY EXPIRED AT 730 PM MST... THUNDERSTORMS ACROSS CENTRAL GRAHAM COUNTY CONTINUED TO DECREASE IN INTENSITY. THUS...THE WARNING WAS ALLOWED TO EXPIRE AT 730 PM MST. LAT...LON 3341 11023 3279 10933 3251 10962 3303 11043 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:55 PM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 25, 1:55 PM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 155 PM MST TUE JUL 25 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS BY MID WEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER HIGH POSITIONED OVER NORTHERN ARIZONA AND SOUTHERN UTAH. WEAK IMPULSES ROTATING AROUND THE SOUTHERN FLANK OF THE HIGH ARE HELPING TO TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL ARIZONA JUST NORTH OF THE PHOENIX AREA. THE AIRMASS IS DEFINITELY MOISTENING WITH THE 12Z KTUS SOUNDING GOING FROM 1.26 INCHES OF PRECIPITABLE WATER YESTERDAY MORNING TO 1.46 INCHES THIS MORNING. THE KTUS SOUNDING IS NOT AVAILABLE IN AWIPS THIS MORNING SO MAKING MODIFICATIONS NOT READILY AVAILABLE. LOOKING AT THE SOUNDING FROM SPCS HOMEPAGE SHOWS EXPECTED CAPE VALUES THIS AFTERNOON RANGING FROM AROUND 1600 TO 2700 J/KG DEPENDING ON THE METHOD USED TO LIFT THE PARCEL. WE SHOULD SEE MUCH MORE ACTIVITY TODAY COMPARED TO YESTERDAY SINCE WE ARE WETTER AT THE SURFACE AND THE CAP THAT WAS PRESENT ON YESTERDAYS SOUNDING AT ABOUT 450MB IS NO LONGER THERE. THE AIRMASS OVER ARIZONA WILL CONTINUE TO MOISTEN CONSIDERABLY DURING THE NEXT 24 TO 36 HOURS WITH THE LAST SEVERAL OBSERVATIONS FROM YUMA DEFINITELY SHOWING A STRONG GULF SURGE. LOOKING AT THE YUMA OBSERVATIONS FROM EARLIER THIS MORNING INDICATES THAT THE WINDS WERE CALM AT 1 AM...BUT STEADILY INCREASED OVERNIGHT AND THIS MORNING WITH THE STRONGEST WIND OCCURRING AT 7 AM MST IN WHICH THE SUSTAINED WIND WAS FROM THE SSE WIND OF 27 KNOTS GUSTING TO 34 KNOTS. SINCE THAT TIME THE WINDS HAVE DECREASED A BIT AND THE LATEST WIND SPEED IS FROM THE SOUTH AT 16 KNOTS. YUMAS DEWPOINT IS CURRENTLY AT 70 DEGREES. FARTHER EAST OVER MY FORECAST AREA DEWPOINT TEMPS AS OF 19Z (NOON MST)...WERE RANGING FROM THE MID 50S TO THE LOWER 60S. THESE VALUES ARE GENERALLY 10 TO 13 DEGREES WARMER/WETTER THAN THIS TIME YESTERDAY. WITHIN THE PAST HOUR OR SO RADARS ARE DETECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE SOUTHEAST PORTION OF THE FORECAST AREA IN COCHISE COUNTY. A FEW OF THE STORMS WILL BRIEFLY EXCEED SEVERE LIMITS THIS AFTERNOON AND EVENING. THE WINDS ALOFT ABOVE ABOUT 800MB ARE MAINLY FROM THE NORTHEAST AND THE ANVILS FROM THE STORMS ARE BLOWING OUT AHEAD OF THE ENVIRONMENT IN WHICH THE STORMS ARE MOVING. THEREFORE THE ANVIL SHADOWS WILL LIKELY DECREASE THE SURFACE HEATING AHEAD OF THE STORMS AND THIS MIGHT LIMIT THE SEVERE POTENTIAL FROM THOSE STORMS. HOWEVER...THE SHEAR GENERATED BY THE NE WINDS ALOFT AND THE SOUTHWEST TO SOUTH SURFACE TO 800MB WINDS COULD KEEP STORMS A BIT BETTER ORGANIZED (SEE SPCS DAY1 DISCUSSION SWODY1 FOR MORE DETAILED INFORMATION). THE MODELS CONTINUE TO INDICATE A RATHER WET PERIOD DURING THE NEXT COUPLE OF DAYS. MOS POP GUIDANCE NUMBERS FROM THE 12Z MODEL RUN ARE NOT NEAR AS HIGH AS WERE INDICATED YESTERDAY. VALUES YESTERDAY WERE IN THE HIGH END OF LIKELY AND EVEN CATEGORICAL...BUT MOS VALUES HAVE SINCE DECREASED TO GENERALLY HIGH END OF SCATTERED TO LOW END OF LIKELY. DECIDED TO KEEP THE GRIDS I INHERITED FOR WEDNESDAY AND THURSDAY WHICH GENERALLY GO WITH HIGH END OF SCATTERED FOR MOST AREAS WITH THE EXCEPTION OF THE FAR WESTERN DESERTS WHICH HAVE LOW END OF SCATTERED. THESE NUMBERS MATCH QUITE WELL WITH THE SURROUNDING OFFICES AND SINCE MOS POP GUIDANCE SEEMS A BIT STRANGE ON THE 12Z RUN WILL LEAVE THE POP FORECAST ALONE. EMILIA EXPECTED TO CONTINUE TO HEAD NORTHWEST AND WEST THROUGH LATE IN THE WEEK AND INTO THE WEEKEND BEFORE DISSIPATING IN THE COLD WATERS OF THE EASTERN PACIFIC. AS THE TROPICAL SYSTEM HEADS AWAY FROM WESTERN MEXICO THE MOISTURE SURGE THAT WE SAW LAST NIGHT SHOULD NOT BE AS GREAT AND EXPECT RAIN CHANCES TO DECREASE SLIGHTLY THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. HIGH TEMPERATURES WILL GENERALLY REMAIN IN THE 90S THROUGH EARLY NEXT WEEK WITH DAY TO DAY VARIATIONS...BUT VALUES GENERALLY BELOW NORMAL FOR LATE JULY/EARLY AUGUST. LOW TEMPS WILL REMAIN ABOVE NORMAL THROUGH THURSDAY MORNING...THEN AT OR SLIGHTLY ABOVE NORMAL THEREAFTER. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 1:00 PM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST TUE JUL 25 2006 AZZ019-029>035-261400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 100 PM MST TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE CENTERED OVER SOUTHERN UTAH AND NORTHERN ARIZONA IS RESULTING IN EAST TO NORTHEAST FLOW ACROSS SOUTHERN ARIZONA. MEANWHILE...TROPICAL STORM EMILIA WHICH IS LOCATED APPROXIMATELY 200 MILES SOUTHWEST OF THE SOUTHERN TIP OF THE BAJA PENINSULA...EMILIA IS FORECASTED TO MOVE NORTHWEST AND EVENTUALLY WEST FARTHER INTO THE EASTERN PACIFIC WATERS THROUGH EARLY FRIDAY. A SIGNIFICANT GULF SURGE OCCURRED LAST NIGHT OVER SOUTHWESTERN ARIZONA ALLOWING PLENTY OF MOISTURE TO RIDE INTO THE STATE. AT YUMA THE WINDS WERE CALM AT 08Z (1 AM MST). HOWEVER...BY 11Z THE WINDS HAD INCREASED TO 14 KNOTS SUSTAINED...AND BY 14Z (7 AM MST) THE HIGHEST WINDS OCCURRED WITH SUSTAINED WINDS OF 27 KNOTS WITH GUSTS TO 35 KNOTS. WINDS AT YUMA ARE CURRENTLY SUSTAINED AT 18 KNOTS WITH GUSTS TO 23 KNOTS. AS A RESULT OF THE SURGE...DEWPOINT TEMPERATURES REACHED A MAX OF 76 DEG F AT 15 & 16Z...BUT HAVE SINCE FALLEN SLIGHTLY TO 70 DEG F ON THE LAST OBSERVATION. OVER MY FORECAST AREA DEWPOINT TEMPERATURES GENERALLY RANGE FROM THE MID 50S TO THE LOWER 60S. WITH THE INCREASE IN MOISTURE CONVECTION HAS BEGUN FAIRLY EARLY TODAY WITH A COUPLE OF ISOLATED CELLS NEAR PARKER CANYON LAKE AND RUCKER CANYON WHICH ARE BOTH IN COCHISE COUNTY. EXPECT TO SEE A FEW OF THE STORMS EXCEED SEVERE LIMITS THIS AFTERNOON WITH HAIL AND WET MICROBURSTS BEING THE PRIMARY THREAT. HOWEVER...THE STORMS WILL MOVE RATHER SLOWLY TO THE SOUTHWEST AND HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING WILL ALSO BE A CONCERN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST THURSDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT DEVELOP ON WEDNESDAY AND THURSDAY TO BECOME SEVERE WITH THE POTENTIAL FOR HAIL AND DAMAGING WIND GUSTS. FOR FRIDAY THROUGH TUESDAY MOISTURE LEVELS WILL LIKELY DECREASE SOMEWHAT...BUT SCATTERED STORMS ARE STILL EXPECTED EACH AFTERNOON. ALTHOUGH A FEW OF THE STORMS COULD BRIEFLY EXCEED SEVERE LIMITS... ORGANIZED STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 25, 2:52 PM MST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
252 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL PATAGONIA 31.54N 110.75W
07/25/2006 E1.00 INCH SANTA CRUZ AZ LAW ENFORCEMENT
&&
LADERLocal storm report, Jul 25, 4:18 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
418 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 13 NNW RIO RICO 31.65N 111.06W
07/25/2006 E1.75 INCH SANTA CRUZ AZ TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED AT I-19 AND EXIT 40.
0400 PM FLASH FLOOD 11 NNW RIO RICO 31.63N 111.04W
07/25/2006 SANTA CRUZ AZ TRAINED SPOTTER
WASHES REPORTED TO BE RUNNING HIGH IN THE TUBAC AREA.
OVER 2 INCHES OF RAIN REPORTED IN TUBAC.
&&
SCHAFFNERLocal storm report, Jul 25, 5:20 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
520 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 13 NNW RIO RICO 31.65N 111.06W
07/25/2006 SANTA CRUZ AZ COUNTY OFFICIAL
SANTA CRUZ COUNTY FLOOD CONTROL OFFICIAL REPORTED 8
INCHES OF WATER FLOWING OVER I-19 AT CHAVEZ SIDING ROAD
EXIT. TWO VEHICLES WERE STUCK IN FLOOD WATERS AT THE
UNDERPASS LOCATED NEAR THE SAME EXIT.
&&
SCHAFFNERLocal storm report, Jul 25, 6:33 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
633 PM MST TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 8 NNW RIO RICO 31.59N 111.03W
07/25/2006 SANTA CRUZ AZ COUNTY OFFICIAL
SANTA CRUZ COUNTY FLOOD CONTROL OFFICIAL REPORTED
FLOODING IN TUMACACORI. BOX CULVERT OVERTOPPED NEAR
FRONTAGE ROAD. PRIVATE RESIDENCE HAD 1 FOOT OF WATER
FLOWING AGAINST IT BASED ON HIGH WATER MARKS. VISITOR
CENTER IN TUMACACORI NATIONAL MONUMENT ALSO HAD A FOOT OF
WATER UP AGAINST IT.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 25, 6:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 25, 7:09 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Jul 25, 7:30 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 26, 3:39 PM MST | Flash Flood Warning | TWC | Cochise | 51 min |
| Jul 26, 3:48 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 27 min |
| Jul 26, 4:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.